Georgia, 2012Hail and Damaging Winds in Georgia, February 24, 2012
February 24, 2012 · NWS CHS · 7 events in 3 counties and zones
A high shear environment ahead of an approaching cold front and strong upper dynamics set the stage for severe weather across Southeast GA and Southern SC during the afternoon. A few supercells and a line of thunderstorms with small bows and breaks swept through the region to the west of Interstate 95.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high shear environment ahead of an approaching cold front and strong upper dynamics set the stage for severe weather across Southeast GA and Southern SC during the afternoon. A few supercells and a line of thunderstorms with small bows and breaks swept through the region to the west of Interstate 95. Record high temperatures occurred preceding the front which allowed for enough instability to develop in the mid to late afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 24, 1:28 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 24, 1:28 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EST FRI FEB 24 2012
...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED THIS AFTERNOON AND
EARLY THIS EVENING...
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION LATE THIS AFTERNOON OR
EARLY THIS EVENING...FOLLOWED BY HIGH PRESSURE FOR THE FIRST HALF OF
THE WEEKEND. A COASTAL TROUGH OF LOW PRESSURE WILL DEVELOP JUST
OFFSHORE AND REMAIN NEARLY STATIONARY SUNDAY AND MONDAY. A WARM
FRONT WILL LIFT NORTHWARD THROUGH THE AREA LATE TUESDAY...WITH A
COLD FRONT TO THEN AFFECT THE AREA THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE A COLD FRONT STRETCHES FROM THE WESTERN
CAROLINAS SOUTHWESTWARD THROUGH CENTRAL GEORGIA AND INTO THE FAR
WESTERN FLORIDA PANHANDLE. RADAR IMAGERY SHOWS TWO AREAS OF
CONVECTION...ONE STRETCHING FROM THE FLORIDA PANHANDLE INTO
SOUTHERN GEORGIA JUST SOUTH OF THE FORECAST AREA IN ASSOCIATION
WITH A PLUME OF MORE UNSTABLE AIR WHICH HAS ADVECTED OFF THE GULF
OF MEXICO AND ANOTHER OFF TO THE WEST OF THE FORECAST AREA IN ZONE
OF DEEPER MOISTURE AND STRONG UPPER FORCING FOR ASCENT.
MEANWHILE...VISIBLE SATELLITE IMAGERY CONTINUES TO SHOW A MIX OF
SUN AND CLOUDS ACROSS THE FORECAST AREA. MAIN NEAR TERM CONCERN
CONTINUES TO REVOLVE AROUND THE POTENTIAL FOR SEVERE WEATHER.
THE COLD FRONT WILL CONTINUE TO STEADILY APPROACH FROM THE WEST
AND IS EXPECTED TO MOVE INTO WESTERN ZONES BY MID TO LATE
AFTERNOON AND PUSH OFF THE COAST AND INTO THE ATLANTIC EARLY THIS
EVENING. TEMPERATURES HAVE WARMED INTO THE LOWER 80S IN MANY
LOCATIONS...WITH EVEN A FEW MID 80S SEEN ACROSS SOUTHEAST GEORGIA.
WE COULD SEE TEMPERATURES CLIMB ANOTHER DEGREE OR TWO...AND THIS
WILL LIKELY SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER EVENT.
ADJUSTING THE 18Z KCHS RAOB FOR EXPECTED MID AFTERNOON
TEMPERATURES AND DEWPOINTS YIELDS AROUND 1500 J/KG OF CAPE WITH
SOME CONVECTIVE INHIBITION STILL IN PLACE. THIS CONVECTIVE
INHIBITION IS EXPECTED TO BE ELIMINATED OVER THE NEXT HOUR OR TWO
AS STRONG DYNAMIC FORCING FOR ASCENT OVERSPREADS THE AREA FROM
WEST TO EAST. THE STRONGER DYNAMIC FORCING IS ALREADY BEGINNING TO
ENHANCE THE CONVECTION OVER THE FLORIDA PANHANDLE AND SOUTHWEST
GEORGIA...AND THIS CONVECTION IS EXPECTED TO INCREASE IN INTENSITY
AND COVERAGE AS IT PUSHES NORTHEASTWARD INTO AN INCREASINGLY
UNSTABLE AIRMASS THROUGH THE REMAINDER OF THE AFTERNOON. MODEL
SOUNDINGS LATER THIS AFTERNOON INDICATE SURFACE BASED CAPE VALUES
WILL INCREASE TO AROUND 2000 J/KG AND LIFTED INDICES WILL TOP OUT
BETWEEN -5 AND -7. THE INSTABILITY IN COMBINATION WITH THE
INCREASING DYNAMIC FORCING FOR ASCENT IS EXPECTED TO RESULT IN GOOD
SHOWER/THUNDERSTORM COVERAGE THIS AFTERNOON...AND WILL KEEP LIKELY
POPS GOING ALL LOCALES. SEVERE WEATHER CONTINUES TO LOOK LIKELY
GIVEN H85 WINDS INCREASING TO BETWEEN 45 AND 55 KNOTS AND H7 WINDS
INCREASING TO BETWEEN 60 AND 70 KNOTS THIS AFTERNOON. THE MOST
PROBABLE TIME FRAME FOR SEVERE WEATHER IS EXPECTED BETWEEN 3 PM
AND 7 PM. UPDATE WILL BE SENT SHORTLY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TONIGHT...THE COLD FRONT WILL PUSH OFFSHORE BY THE MIDDLE OF THE
EVENING...WITH PRECIPITATION CHANCES TAPERING OFF QUICKLY FROM THE
WEST. THE ENTIRE AREA SHOULD BE RAIN-FREE BEFORE MIDNIGHT. STRONG
COLD AIR ADVECTION WILL THEN DEVELOP ACROSS THE AREA IN WAKE OF
THE COLD FRONT...WITH TEMPERATURES PLUMMETING INTO THE LOWER TO
MID 40S ACROSS THE AREA BY DAYBREAK SATURDAY.
SATURDAY AND SATURDAY NIGHT...HIGH PRESSURE WILL BUILD NORTH OF THE
FORECAST AREA...RESULTING IN RAIN FREE CONDITIONS. QUITE A BIT OF
HIGH CLOUDS EXPECTED SATURDAY WITH HIGHS NEARLY 20 DEGREES COLDER
THAN FRIDAY. INCREASING CLOUDINESS EXPECTED SATURDAY NIGHT AS
MID-LEVEL WARM AIR ADVECTION BEGINS. LOWS WILL BOTTOM OUT IN THE LOW
TO MID 30S INLAND AND IN THE MID 30S TO AROUND 40 CLOSER TO THE
COAST.
SUNDAY...HIGH PRESSURE WILL REMAIN IN PLACE NORTH OF THE FORECAST
AREA...WITH A TROUGH OF LOW PRESSURE TO DEVELOP OFFSHORE.
MEANWHILE...A MID LEVEL SHORTWAVE TROUGH WILL SHIFT THROUGH THE AREA
RESULTING IN DEEPER MOISTURE AND SOME SHOWERS...FIRST ACROSS
SOUTHEAST GEORGIA SUNDAY MORNING...THEN SPREADING NORTHEAST INTO THE
AFTERNOON. LATEST MODEL RUNS INDICATE THE DEEPEST MOISTURE REMAINING
SOUTHEAST OF CHARLESTON SO IT MAY REMAIN DRY ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA THROUGH THE AFTERNOON. VERY LITTLE
CONCERN FOR FROZEN PRECIP EARLY SUNDAY BASED ON THE LATEST MODELS
KEEPING THE RAIN WELL SOUTH OF THE COLDEST TEMPERATURES.
TEMPERATURES WILL BE TRICKY AS MUCH DEPENDS ON THE CLOUD
COVER/PRECIP...BUT GENERALLY FOLLOWED THE PREVIOUS FORECAST OF
LOWER/MIDDLE 50S FOR HIGHS.
MONDAY...THE DEEPER MOISTURE ASSOCIATED WITH THE SHORTWAVE SHOULD
SHIFT OFFSHORE BUT THE LINGERING COASTAL TROUGH OF LOW PRESSURE
COULD LEAD TO A FEW SHOWERS...ESPECIALLY ACROSS SOUTHEAST GEORGIA.
HIGHS GENERALLY IN THE MID 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN REASONABLY GOOD AGREEMENT THROUGH THE
PERIOD. HIGH PRESSURE WILL RE-BUILD NORTH OF THE AREA MONDAY NIGHT
INTO TUESDAY BEFORE SHIFTING EAST INTO THE ATLANTIC BY WEDNESDAY. A
COLD FRONT LOOKS TO APPROACH THE AREA WEDNESDAY BUT DOES NOT HAVE
MUCH PUSH BEHIND IT DUE TO MORE ZONAL FLOW ALOFT AND THUS STALLS OUT
OVER OR NEAR THE AREA LATE IN THE WEEK KEEPING THINGS UNSETTLED.
WEDNESDAY LOOKS WARM AND BREEZY WITH SOME INSTABILITY LEADING TO A
SLIGHT CHANCE OF THUNDERSTORMS...AT LEAST INTERIOR PORTIONS OF THE
FORECAST AREA. OTHERWISE...AT LEAST SMALL RAIN CHANCES MUCH OF THE
TIME WITH TEMPERATURES AT OR ABOVE NORMAL.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH CHS AND SAV TERMINALS WITH THE
EXCEPTION OF TEMPO MVFR CIGS/VSBYS IN ASSOCIATION WITH AFTERNOON
THUNDERSTORMS BETWEEN 20Z TO 00Z AT SAV AND 21Z TO 01Z AT CHS. A FEW
THUNDERSTORMS MAY BE STRONG WHILE PASSING OVER THE TERMINALS THIS
AFTERNOON/EVENING. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO
SHIFT QUICKLY EAST OF THE TERMINALS BY 01Z TONIGHT.
GUSTY WINDS WILL PREVAIL AT BOTH TERMINALS THROUGH MUCH OF THE
AFTERNOON BEFORE THE ARRIVAL OF A COLD FRONT THIS EVENING. SOUTHWEST
WINDS BETWEEN 20 TO 35 KNOTS ARE ANTICIPATED DURING PEAK HEATING
HOURS BEFORE GRADUALLY DECREASING THIS EVENING. WINDS WILL QUICKLY
DECREASE TO 10 TO 15 KNOTS TONIGHT AND BECOME NORTHWEST BEHIND A
COLD FRONT. LLWS DOES NOT APPEAR TO BE AN ISSUE AT EITHER TERMINAL
FOR THE OVERNIGHT PERIOD. NORTHWEST WINDS BETWEEN 10 TO 15 KNOTS
WILL CONTINUE THROUGH EARLY SATURDAY AFTERNOON.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED SATURDAY THROUGH
SUNDAY BEFORE MVFR/IFR CONDITIONS POSSIBLY DEVELOP SUNDAY AFTERNOON
THROUGH TUESDAY WITH A FEW SHOWERS AROUND...ESPECIALLY AT KSAV...DUE
TO A TROUGH OF LOW PRESSURE SETTING UP OFFSHORE AND LINGERING ACROSS
THE AREA. OTHERWISE...ELEVATED/GUSTY WINDS EXPECTED THROUGH SATURDAY
AFTERNOON...ESPECIALLY AT KCHS.
&&
.MARINE...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...THEN MOVE
OFFSHORE THIS EVENING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
MOST WATERS DUE TO THE STRONG SOUTH-SOUTHWEST WINDS IN ADVANCE OF
THE APPROACHING COLD FRONT. WIND FIELDS WON/T BE QUITE AS STRONG
OVER THE NEARSHORE GEORGIA WATERS...SO WE ARE NOT ANTICIPATING A
NEED FOR A SMALL CRAFT HEADLINE HERE AT LEAST DURING THE DAY.
TONIGHT IS AN ENTIRELY DIFFERENT STORY...WITH SMALL CRAFT
CONDITIONS EXPECTED ACROSS ALL WATERS IN THE STRONG COLD AIR
ADVECTION REGIME.
SATURDAY THROUGH WEDNESDAY...SMALL CRAFT CONDITIONS TO LINGER INTO
SATURDAY...LONGEST BEYOND 20 NM...WITH IMPROVING CONDITIONS THEN
EXPECTED AS HIGH PRESSURE MOVES IN FROM THE NORTHWEST. CONDITIONS
WILL GO DOWNHILL ONCE AGAIN LATE SATURDAY NIGHT INTO SUNDAY AS THE
PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE BUILDING IN FROM
THE NORTH AND LOW PRESSURE DEVELOPING TO THE SOUTHEAST BUT LOOKS
LIKE ADVISORIES WILL BE AVOIDED UNTIL POSSIBLY WEDNESDAY WHEN
WINDS/SEAS INCREASE AGAIN DUE TO THE APPROACH OF A COLD FRONT.
&&
.CLIMATE...
RECORD MAX AND HIGH MIN TEMPS WERE SET AT KCHS AND KSAV THURSDAY.
PLEASE REFER TO THE RERCHS AND RERSAV FOR DETAILS.
RECORD HIGH MIN TEMPS FOR FRIDAY 2/24...
KCHS...60/1992 AND PREVIOUS YEARS
KCHL...61/1927
KSAV...64/1980
RECORD MAX TEMPS FOR FRIDAY 2/24...
KCHS...81/1996
KCHL...81/1930
KSAV...83/1982
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR AMZ330-350-
352.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST
SATURDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ374.
&&Hazardous weather outlook, Feb 24, 12:17 PM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EST FRI FEB 24 2012
GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1217 PM EST FRI FEB 24 2012
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ045-251000-
INLAND BERKELEY-
1217 PM EST FRI FEB 24 2012
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
TORNADO WATCH.
LAKE WINDS...A LAKE WIND ADVISORY WILL BE NEEDED TONIGHT AS
STRONG WINDS DEVELOP OVER LAKE MOULTRIE IN WAKE OF A PASSING COLD
FRONT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LAKE WINDS...A LAKE WIND ADVISORY MAY BE NEEDED INTO SATURDAY
MORNING AS STRONG WINDS CONTINUE IN WAKE OF A DEPARTING COLD
FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1217 PM EST FRI FEB 24 2012
...TORNADO WATCH 37 IN EFFECT UNTIL 8 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ374-251000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1217 PM EST FRI FEB 24 2012
...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. GIVEN AN UNSEASONABLY WARM AND MOIST
AIRMASS ALONG WITH STRONG WINDS ALOFT AHEAD OF THE FRONT...THE
POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE IS LIKELY. THE MAIN
HAZARDS FROM THE STRONGEST THUNDERSTORMS THAT DEVELOP WILL BE
DAMAGING STRAIGHT LINE WIND GUSTS. THE MOST PROBABLE TIME FRAME
FOR SEVERE WEATHER APPEARS TO BE BETWEEN 4 PM AND 9 PM OVER THE
COASTAL WATERS.
PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS
THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Tattnall
- When
- February 24, 2:59 PM EST to 3:00 PM EST
- Where
- Tattnall County, 0.59 mi E of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Post Office
- Coordinates
- 32.030, -81.890
The Glennville Post Office reported trees down along Georgia State Road 205 between Glennville and Daisy.
Hail, Tattnall
- When
- February 24, 3:00 PM EST to 3:01 PM EST
- Where
- Tattnall County, 0.69 mi N of Glennville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.940, -81.930
Thunderstorm Wind, Chatham
- When
- February 24, 3:42 PM EST to 3:43 PM EST
- Where
- Chatham County, 0.91 mi NW of Vernonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.980, -81.130
Several power lines blown down near the intersection of Wilshire Boulevard and White Bluff Road.
Thunderstorm Wind, Chatham
- When
- February 24, 4:07 PM EST to 4:11 PM EST
- Where
- Chatham County, 2.38 mi WNW of Vernonburg to 1.43 mi N of Vernonburg
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.987, -81.156
A National Weather Service storm survey team confirmed a severe microburst close to the Hunter Army Airfield located near Savannah. The microburst began very near the intersection of Abercorn Street and Apache Avenue and moved rapidly east-northeast before dissipating near the intersection of East Montgomery Cross Road and Meadowbrook Road. This microburst was estimated to have produced winds between 85 and 90 mph and downed or snapped off 25 to 30 large trees along with hundreds of large limbs and branches. At least seven large trees were blown down on homes which caused significant roof damage. There was no evidence of a tornado based on all available information. The microburst impacted portions of several Savannah Districts including Wilshire Estates, Colonial Village, Oakhurst, Paradise Park, and Lynhurst. Overall the path length of the microburst was about four miles and the maximum width of the path was about one mile.
Thunderstorm Wind, Chatham
- When
- February 24, 4:11 PM EST to 4:12 PM EST
- Where
- Chatham County, 1.17 mi E of Liberty City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -81.100
Power lines down and sparking on a fence near the intersection of 65th Street and Habersham Street.
Thunderstorm Wind, McIntosh
- When
- February 24, 5:06 PM EST to 5:07 PM EST
- Where
- McIntosh County, 3.63 mi SE of South Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 31.590, -81.360
A trained weather spotter reported several trees blown down across Youngman Road.
Thunderstorm Wind, McIntosh
- When
- February 24, 5:08 PM EST to 5:09 PM EST
- Where
- McIntosh County, 4.04 mi NE of Belleview Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 31.570, -81.320
A trained spotter reported several large trees blown down in Shelman Bluff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, February 24, 2012$592,000 · EF2 · 11 events
- Cold in Illinois, February 24, 20121 death · 1 event
- Rip Current in California, February 24, 20121 death · 1 event
- Strong Wind in Virginia, February 24, 20121 death · $2,000 · 1 event
- High Wind in Ohio, February 24, 2012$1.1 million · 50 kt wind · 24 events
- Damaging Winds in Maryland, February 24, 2012$1.1 million · 74 kt wind · 2 events
- Hail and Damaging Winds in Georgia, February 24, 2012$500,000 · 1.75 in hail · 8 events
- High Wind in New York, February 24 to 25, 2012$425,000 · 58 kt wind · 9 events
- Tornado and Damaging Winds in South Carolina, February 24, 2012$128,000 · EF1 · 3 events
- Winter Storm and Winter Weather in Vermont, February 24 to 25, 2012$125,000 · 16 events
- Hail and Damaging Winds in Georgia, February 24, 2012$210,000 · 1.75 in hail · 5 events
- High Wind in Pennsylvania, February 24, 2012$150,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364826, 364825, 364827, 364901, 364834, 364835, 364836.